Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Nov 3, 2021, 3:07 PM CDT. It took effect at Nov 3, 2021, 7:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 3:07 PM CDT (20:07 UTC)
- In effect from
- Nov 3, 2021, 7:00 PM CDT
- Expired
- Nov 4, 2021, 10:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
931 WHUS74 KCRP 032007 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 307 PM CDT Wed Nov 3 2021 GMZ250-255-040600- /O.NEW.KCRP.SC.Y.0071.211104T0000Z-211105T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 307 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 7 PM this evening to 7 PM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-040600- /O.NEW.KCRP.SC.Y.0071.211104T0600Z-211105T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 307 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 1 AM to 7 PM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANM
4 follow-up statements
727 WHUS74 KCRP 040329 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1029 PM CDT Wed Nov 3 2021 GMZ250-255-041130- /O.CON.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1029 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-041130- /O.CON.KCRP.SC.Y.0071.211104T0600Z-211105T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1029 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
203 WHUS74 KCRP 040654 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 154 AM CDT Thu Nov 4 2021 GMZ230-235-041800- /O.EXB.KCRP.SC.Y.0071.000000T0000Z-211104T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 154 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-270-275-041800- /O.CON.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 154 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
638 WHUS74 KCRP 041857 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 157 PM CDT Thu Nov 4 2021 GMZ250-255-270-275-050000- /O.CON.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 157 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 20 knots with gusts up to 25 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LS
152 WHUS74 KCRP 042348 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 648 PM CDT Thu Nov 4 2021 GMZ250-255-050100- /O.EXP.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 648 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... $$ GMZ270-275-050300- /O.EXT.KCRP.SC.Y.0071.000000T0000Z-211105T0300Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 648 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds around 20 knots with gusts up to 25 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EMF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 12:52 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 3, 12:52 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1252 PM CDT Wed Nov 3 2021 .AVIATION... VFR conditions are ongoing across all area terminals. Conditions are expected to deteriorate later this afternoon and overnight as a cold front moves through the region. The boundary is currently located just to the north of SAT and is expected to reach the VCT/COT terminals between 21-00Z. Ahead and along the front, isolated to scattered showers and isolated thunderstorms have been developing. The shower activity is forecast to become more numerous overnight, before gradually diminishing Thursday morning. MVFR ceilings will develop over the terminals this evening behind the front, with IFR conditions impacting the eastern sites past midnight. Borderline MVFR/IFR conditions are then expected to persist through the end of the TAF cycle. A pre-frontal trough has begun to shift winds around at VCT/COT sites this afternoon, but a full shift to the north and northeast is expected in the wake of the front overnight. Winds will become gusty later this afternoon/evening and remain elevated through most of the cycle. && .PREV DISCUSSION... /Issued 629 AM CDT Wed Nov 3 2021/ AVIATION /12Z TAFs/... VFR conditions are currently prevailing across all terminals. There still remains a brief window over the next couple hours for MVFR ceilings/visibilities to develop across the Coastal Plains. Isolated showers are expected across the region this morning with activity increasing in coverage this afternoon and evening as a cold front moves through. Isolated thunderstorms are also possible but kept the mention of VCTS for now. MVFR/IFR ceilings/visibilities are possible with any shower/storm that develop. Low level ceilings and lingering showers may persist through the early morning hours tomorrow in the wake of the front. North-northeast winds will begin to strengthen towards the end of this TAF window. PREV DISCUSSION... /Issued 325 AM CDT Wed Nov 3 2021/ SHORT TERM (Today through Thursday)... A look at water vapor imagery reveals a trough digging across the Plains while a shortwave ejects across South-central Texas. At the surface, a cold front to our north will continue to slide south across the state today. A few weak returns can be seen on radar early this morning as the H5 shortwave interacts with increasing moisture. PWATs are currently near 1.15" per the latest GOES TPW imagery and are expected to jump to to ~1.5" thanks to persistent onshore flow. Mainly isolated showers are expected this morning and afternoon ahead of the boundary. Hi-res guidance places the front across our northern tier of counties by late this afternoon. However, we will likely see a wind shift ahead of the front as a frontal trough takes shape. Scattered to numerous showers with isolated thunderstorms are expected as the front slows and convergence strengthens along the boundary. Locally heavy rainfall is possible at times as PWATs will be above normal for early November. The latest HREF run suggests rainfall totals around 2-4" are possible through Thursday morning. As a result, WPC currently has South Texas placed in a Marginal Risk of Excessive Rainfall. Localized flooding will be possible, especially in our normal poor drainage locations. Widespread flooding is not a concern at this time as FFG values are closer to 4". Recent runs of the RAP have hinted at instability trending up during the day. It's possible we see an isolated thunderstorm or two ahead of the boundary with activity become more elevated in nature later in the night as the front passes through. Activity will wane during the day Thursday as the front moves offshore with some lingering showers possible through the afternoon hours. The temperature forecast today and tomorrow will be a bit tricky. Highs today will warm into the low 80s across our southern counties and the upper 70s across our northern tier. Any increase in speed of the front today could lead to cooler temperatures, especially across our northern areas. Behind this evening's front, temperatures will fall into the 50s across much of the region. Temperatures look to struggle to break out of the 50s on Thursday as low level clouds and CAA keep us on the cool side. Went cooler than the NBM, closer to ConsShort, with highs in the upper 50s to around 60 along the coast. Didn't fully buy into the NAM yet with highs in the low to mid 50s. With that said, the NAM does handle these shallow fronts rather well so I wouldn't be surprised to see tomorrow's highs nudged down a couple of degrees with the next forecast package. LONG TERM (Thursday Night through Tuesday)... NAM/ECMWF deterministic runs predict strong subsidence (based on the 700-300mb Q-vector divergence metric) over the CWA as an upper level disturbance moves east of the region to the SERN CONUS Thursday night/Friday, contributing to drier/cooler conditions. The deterministic ECMWF/GFS/Canadian are generally consistent with a flat upper ridge developing, from the SW, over the SWRN/SCNTRL CONUS Friday/Saturday, followed by upper disturbances entering the West Coast Monday. There is general consensus that an upper disturbance will move across the SWRN CONUS and provide synoptic scale lift to the CWA by late Tuesday. No precipitation expected Tuesday owing to limited moisture. Combination of high astronomical tides and northeast flow may result in water levels approaching 2ft msl during the high tidal cycles Friday. MARINE... Weak to moderate onshore flow will continue today ahead of an approaching cold front. Chances for showers and thunderstorms will increase throughout the day with the best chances coming this evening and overnight as the front moves offshore. North- northeasterly winds will increase in the wake of the front with Small Craft Advisory conditions developing Thursday morning and persisting through the day. Drier/cooler conditions expected Thursday night/Friday. Expect north/northeast flow to transition from moderate/strong Thursday night to weak to moderate Friday/Saturday. Increasing onshore flow expected beginning Sunday to predominately moderate levels Monday night/Tuesday, in advance of an upper level disturbance. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 81 56 60 53 71 / 50 70 60 10 0 Victoria 78 52 58 50 69 / 70 80 60 0 0 Laredo 81 57 60 55 73 / 50 80 40 10 0 Alice 83 53 58 50 71 / 50 80 50 10 0 Rockport 79 57 60 55 71 / 50 70 70 10 0 Cotulla 80 55 60 52 73 / 70 80 40 10 0 Kingsville 83 56 61 52 71 / 40 70 60 10 0 Navy Corpus 80 59 63 58 70 / 40 80 70 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && ANM/88...AVIATION
Hazardous weather outlook, Nov 3, 4:36 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 436 AM CDT Wed Nov 3 2021 TXZ229>234-239>247-342>347-442-443-447-040945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 436 AM CDT Wed Nov 3 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered showers and storms are possible throughout the day with coverage becoming scattered to numerous tonight. There is a moderate risk of rip currents today along Gulf-facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected Thursday. There is a risk that minor coastal flooding will occur Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-040945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 436 AM CDT Wed Nov 3 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered showers and storms are possible throughout the day with coverage becoming scattered to numerous tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected Thursday and Thursday night. Small Craft Advisory conditions are probable over the coastal waters Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 5:53 PM CDT | Special Weather Statement | CRP | San Patricio | 37 min |
| Nov 3, 6:22 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 34 min |
| Nov 3, 6:25 PM CDT | Special Marine Warning | CRP | 65 min | |
| Nov 3, 6:58 PM CDT | Special Weather Statement | CRP | Aransas | 32 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.